Eventually Polynomial Betti Sequences over Truncated Path Algebras


We study projective resolutions of finitely generated modules over finite-dimensional algebras. We show that every polynomial with integer coefficients and a positive leading term can be eventually realized by a Betti sequence of a simple module over a radn = 0 algebra.

This is a preview of subscription content, access via your institution.


  1. 1.

    Alperin, J., Evens, L.: Representations, resolutions, and Quillen’s dimension theorem. J. Pure Appl. Algebra 22, 1–9 (1981)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Auslander, M., Reiten, I., Smalø, S.O.: Representation Theory of Artin algebras Cambridge Studies in Advanced Mathematics, vol. 36. Cambridge University Press, Cambridge (1995)

    Book  Google Scholar 

  3. 3.

    Assem, I., Simson, D., Skowroński, A.: Elements of the Representation Theory of Associative Algebras. 1: Techniques of Representation Theory, London Mathematical Society Student Texts, vol. 65. Cambridge University Press, Cambridge (2006)

    Book  Google Scholar 

  4. 4.

    Avramov, L.: Infinite Free Resolutions. Six Lectures on Commutative Algebra. Progr. Math., vol. 166, pp 1–118. Birkhauser, Basel (1998)

    Book  Google Scholar 

  5. 5.

    Avramov, L., Buchweitz, R.-O.: Support varieties and cohomology over complete intersections. Invent. Math. 142, 285–318 (2000)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Avramov, L., Gasharov, V., Peeva, I.: Complete Intersection Dimension. Inst. Hautes Études Sci. Publ. Math. 86, 67–114 (1997)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Erdmann, K., Holloway, M., Snashall, N., Solberg, Ø., Taillefer, R.: Support varieties for selfinjective algebras. K-theory 33, 67–87 (2004)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Eisenbud, D: Homological algebra on a complete intersection, with an application to group representations. Trans. Amer. Math. Soc. 260(1), 35–64 (1980)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Farnsteiner, R.: Tameness and complexity of finite group schemes. Bull. Lond. Math. Soc. 39(1), 63–70 (2007)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Rickard, J.: The representation type of selfinjective algebras. Bull. London Math. Soc. 22(6), 540–546 (1990)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Tate, J.: Homology of Noetherian rings and local rings. Illinois J. Math. 1, 14–27 (1957)

    MathSciNet  Article  Google Scholar 

Download references


This work was conducted while the second named author was a student at St. Olaf College. The authors would like to thank the college for supporting this project.

Author information



Corresponding author

Correspondence to Marju Purin.

Additional information

Publisher’s Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Presented by: Peter Littelmann

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Purin, M., Thompson, S. Eventually Polynomial Betti Sequences over Truncated Path Algebras. Algebr Represent Theor 23, 1601–1608 (2020). https://doi.org/10.1007/s10468-019-09907-2

Download citation


  • Betti sequences
  • Growth of resolutions

Mathematics Subject Classification (2010)

  • 16E05